MAUDE Adverse Event Report: ARTHREX, INC. BUTTON, DOG BONE; WASHER, BOLT NUT

ARTHREX, INC. BUTTON, DOG BONE; WASHER, BOLT NUT
Model Number BUTTON, DOG BONE
Health Effect - Clinical Codes Bacterial Infection (1735); Fatigue (1849); Pain (1994); Pleural Effusion (2010); Sweating (2444); Weight Changes (2607)
Date of Event 06/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient had undergone a revision acl procedure on (b)(6) 2020.During the procedure a lifenet fgl was used.Patient had developed an infection.Surgeon washed out the knee.So far nothing has grown on cultures, but he will have to take the allograft out if the patient doesn¿t get better.The reporter also copied lifenet in on their initial report to arthrex.Graft id: 1913080-1009.Additional information provided on 7/8/2020: the physician reported the patient had a prior acl surgery many years ago (>7) and a revision was performed on (b)(6) 2020.No evidence of any prior osteo or infection in the past.The primary surgery was performed by a different surgeon.The surgeon cannot confirm if arthrex products were used during the primary procedure.The patient decided to have it finally revised, but had been living without their acl for awhile.The index revision acl surgery was on (b)(6) 2020.Washout was performed one week later on (b)(6) 2020.No implants were explanted at the time of the washout.The following arthrex products were implanted during the revision surgery; fgl // graft id: 1913080-1009.Ar-1588tn-1 // lot: 10655198.Ar-1588btb // lot: 10591147.Ar-2270 // lot: 10779787.Following the revision surgery; the patients symptoms were fevers, night sweats and feeling ill, malaise, weight loss, knee pain and effusion.The patient had elevated esr and crp.Some bacteria noted in the cell count but never grew anything from all the multiple cultures.The patient responded better to iv abx with ceftriaxone via a picc line.The patient is doing better, but still having some night sweats.Knee is looking and feeling better.Due to the unusual presentation and lack of culture results, the surgeon and the id consultants are concerned about possible contaminated graft or possible mycobacteria, etc.

Brand Name
BUTTON, DOG BONE
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10308386
Report Number1220246-2020-01966
Device Sequence Number952232
Product Code HTN
UDI-Device Identifier00888867026599
UDI-Public00888867026599
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052276
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberBUTTON, DOG BONE
Device Catalogue NumberAR-2270
Device Lot Number10779787
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2020
Initial Report FDA Received Date07/22/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;